MAUDE Adverse Event Report: MSD DEGGENDORF MFG CAPSTONE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,

MSD DEGGENDORF MFG CAPSTONE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Model Number 2991226
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient awoke from surgery with pain in her lower back/surgical site.She describes the pain as feeling of tightness in the lower back area.This an expected occurrence post-surgery.Using the 0-10 pain scale, the pain was rated as an 8.Levels involved: l4-l5, surgery date: on (b)(6) 2020, surgical access: minimally invasive (i.E.Metrx or quadrant).Side of capstone insertion - superior treated level: right.Soak time for the rhbmp-2 onto the acs prior to implantation - superior treated level: 30 minutes volume of local bone autograft implanted ¿ superior treated level: 1 cc volume of allograft bone implanted (if needed to supplement local bone autograft) - superior treated level: 8 cc total estimated blood loss: 20 ml.The subjects interbody space preparation and graft placement completed as instructed per the surgical checklist.Site seriousness assessment: this event was not related to any congenital anomaly, death, disability, hospitalization, life threaten ing, medical intervention, and severity of ae is moderate.Site relatedness assessment: the event is not related to any of the devices used but casual relationship with study procedure-transforaminal lumbar interbody fusion.Surgical history: discectomy, start date: on (b)(6) 2020, spinal level: l4-l5.Primary diagnosis: recurrent disc herniation.Interventions: action subtype: ae resulted in hospitalization and drug therapy.Outcome status was not recovered/not resolved.Updated information received on 01-dec-2020: outcome status: recovered/resolved.Outcome date: on (b)(6) 2020.2025-feb-10, email: additional information received: seriousness criteria - this is a serious or sae.In-patient or prolonged hospitalization.Medical or surgical intervention to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function.Site relatedness assessment: causal relationship to procedure (tlif) and intervertebral body fusion device, unlikely related to tlif grafting material, not related to posterior supplemental fixation system.Sponsor assessment: causal relationship to procedure (transforaminal lumbar interbody fusion) and intervertebral body fusion device, not related to tlif grafting material, not related to posterior supplemental fixation system.Cec assessment: causal relationship to procedure and interbody device, not related to tlif grafting material and posterior supplemental fixation system.Cec rationale for surgical construct and procedure relationship adjudication - inner body device migrated confirmed by postopper imaging causally related to the adverse event.
 
Additional Manufacturer Narrative
H3: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CAPSTONE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
GM  94469
Manufacturer (Section G)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
GM   94469
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21544488
Report Number1030489-2025-01236
Device Sequence Number7857807
Product Code MAX
UDI-Device Identifier00613994290953
UDI-Public00613994290953
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K073291
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2991226
Device Catalogue Number2991226
Device Lot NumberH5584321
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Initial Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American